Advances in Operator Theory

On Zipf-Mandelbrot entropy and $3$-convex functions

Sadia Khalid, Đilda Pečarić, and Josip Pečarić

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

‎‎‎‎‎In this paper‎, ‎we present some interesting results related to the bounds of Zipf-Mandelbrot entropy and the $3$-convexity of the function‎. ‎Further‎, ‎we define linear functionals as the nonnegative differences of the obtained inequalities and we present mean value theorems for the linear functionals‎. ‎Finally‎, ‎we discuss the $n$-exponential convexity and the log-convexity of the functions‎ ‎associated with the linear functionals‎.

Article information

Source
Adv. Oper. Theory, Volume 4, Number 4 (2019), 724-737.

Dates
Received: 13 October 2018
Accepted: 1 February 2019
First available in Project Euclid: 15 May 2019

Permanent link to this document
https://projecteuclid.org/euclid.aot/1557885622

Digital Object Identifier
doi:10.15352/aot.1810-1426

Mathematical Reviews number (MathSciNet)
MR3949971

Zentralblatt MATH identifier
07064101

Subjects
Primary: 26A24: Differentiation (functions of one variable): general theory, generalized derivatives, mean-value theorems [See also 28A15]
Secondary: 26A48‎ ‎26A51‎ 26D15: Inequalities for sums, series and integrals

Keywords
Shannon entropy‎ ‎‎Zipf-Mandelbrot entropy‎ ‎divided difference ‎$n$-convex function‎ $n$-exponential convexity logarithmic convexity‎

Citation

Khalid, Sadia; Pečarić, Đilda; Pečarić, Josip. On Zipf-Mandelbrot entropy and $3$-convex functions. Adv. Oper. Theory 4 (2019), no. 4, 724--737. doi:10.15352/aot.1810-1426. https://projecteuclid.org/euclid.aot/1557885622


Export citation

References

  • J. Jakšetić, \DJ. Pečarić, and J. Pečarić, Some properties of Zipf–Mandelbrot law and Hurwitz $\xi$-function, Math. Inequal. Appl. 21 (2018), no. 2, 575–584.
  • C. Jardas, J. Pečarić, R. Roki, and N. Sarapa, On an inequality of Hardy-Littlewood-Pólya and some applications to entropies, Glas. Mat. Ser. III. 32 (1997), no. 2, 201–206.
  • S.,Khalid, J.,Pečari\' c, and M.,Praljak, $3$-convex functions and generalizations of an inequality of Hardy-Littlewood-Pólya, Glas. Mat. Ser. III. 48 (2013), no. 2, 335–356.
  • S.,Khalid, J.,Pečari\' c, and A.,Vukelić, Refinements of the majorization theorems via Fink identity and related results, J. Classical. Anal. 7 (2015), no. 2, 129–154.
  • M. A. Khan, \DJ. Pečarić, and J. Pečarić, Bounds for Shannon and Zipf–Mandelbrot entropies, Math. Method Appl. Sci. 40 (2017), no. 18, 7316–7322.
  • N. Latif, \DJ. Pečarić, and J. Pečarić, Majorization, Csiszar divergence and Zipf–Mandelbrot law, J. Inequal. Appl. 2017, Paper No. 197, 15 pp.
  • M. G. Mann and C. Tsallis (ed.), Nonextensive entropy: Interdisciplinary applications, Santa Fe Institute Studies in the Sciences of Complexity. Oxford University Press, New York, 2004.
  • M. A. Montemurro, Beyond the Zipf–Mandelbrot law in quantitative linguistics, Physica A 300 (2001), 567–578.
  • J. Pečarić and J. Perić, Improvements of the Giaccardi and the Petrović inequality and related Stolarsky type means, An. Univ. Craiova Ser. Mat. Inform. 39 (2012), no. 1, 65–75.
  • J. Pečarić, F. Proschan, and Y. L. Tong, Convex functions, partial orderings, and statistical applications, Mathematics in Science and Engineering, 187. Academic Press, Inc., Boston, MA, 1992.